MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE

NOVOCURE GMBH OPTUNE
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 01/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A 44 year old female patient with newly diagnosed glioblastoma began optune therapy on (b)(6) 2021.During a neuro-oncology visit on (b)(6) 2022, the prescribing physician noted the patient developed a 1 cm scalp erosion near the surgical resection incision (last surgical resection on (b)(6) 2020).The patient remained on optune therapy.On (b)(6) 2022, the patient presented to neuro-oncology clinic visit, to discuss if surgical treatment for an open scalp wound is required, no further details were available at that time.Patient remained on optune therapy.On (b)(6) 2023, it was reported that due to a wound complication, the patient was scheduled for surgery on (b)(6) 2023.Optune therapy was temporarily discontinued.Per the healthcare provider the patient was planned to undergo repair of a chronic non-healing right frontal scalp wound.On (b)(6) 2023, the spouse reported a small portion of cranial bone was surgically removed on the right side of the head and the patient was still recovering.Optune therapy would be resumed once cleared by neurosurgery.No causality assessment was provided by the prescribing physician.
 
Additional Manufacturer Narrative
Novocure opinion is that the contribution of the array placement to wound dehiscence cannot be ruled out.Contributing factors for wound dehiscence in this patient include: prior radiation, underlying cancer disease, and prior surgery affecting skin integrity.Wound dehiscence was reported as an adverse event in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in the optune/tmz arm of the trial (<1%) only.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root d4, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key16378287
Report Number3010457505-2023-00226
Device Sequence Number20402991
Product Code NZK
UDI-Device Identifier07290107982221
UDI-Public07290107982221
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Initial Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CETIRIZINE; CITALOPRAM; FLUOXETINE; LEVETIRACETAM; MELATONIN; PREDNISONE; TEMOZOLOMIDE; TRAZODONE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexFemale
Patient Weight67 KG